Texas, 2024Drought in Texas, September 1 to 10, 2024
September 1 to 10, 2024 · NWS EWX · 1 event in 1 county or zone
Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 11:52 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 31, 11:52 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1252 AM CDT Sun Sep 1 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Sunday night)
Issued at 211 PM CDT Sat Aug 31 2024
The coastal low remains well to our east near Houston and much of
the activity associated with this feature will remain to the east as
well. Could see a few showers rotate around this in our eastern
counties through the remainder of the afternoon today. Across the
western CWA, heating in combination with residual moisture/outflows
from yesterday's rainfall has already led to some scattered shower
activity. This should continue through the day with some possible
isolated thunderstorms mixed in as well. The main hazard today will
continue to be locally heavy rainfall possible leading to localized
minor flooding. Pin-pointing exactly where this may occur remains
difficult.
Most of the activity will dwindle after sunset, but some focus may
continue chances for showers and storms near the Rio Grande once
again tonight. Lows will be in the 70s. Another round of scattered
afternoon showers and storms will be likely once again tomorrow as
the upper pattern remains nearly unchanged. NBM was likely a little
high compared to high-res models and undercut it a bit. Locally
heavy rainfall will continue to be the main hazards. Highs tomorrow
will top out in the upper 80s to middle 90s. Rain chances will
remain slightly more elevated tomorrow night as a weakness possible
develops near the region. Low temperatures will be back in the 70s.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 211 PM CDT Sat Aug 31 2024
A weakness in the upper ridge combined with a surface low along the
coast and a stalled frontal boundary near our northern border will
bring likely chances for showers and thunderstorms Monday and
Tuesday. Easterly flow on the north side of the low will bring very
moist air to our CWA with PW values forecast to be 2.0"-2.5". In
addition to the high moisture, storm motion will likely be slow and
locally heavy rain will be possible Monday. This could lead to some
isolated flooding. Wednesday the surface features will have less
influence and rain chances will be lower. The atmosphere will remain
unstable Thursday, but as the surface features lose more energy POPs
will be a little lower again. By Friday convection should be isolated
at best.
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sun Sep 1 2024
Stable air continues to dominate over I-35 as shortwave ridging
separates the unstable pattern between troughing over West TX and the
weak mid-level cutoff low over SE TX. Models continue to handle the
cut-off pattern poorly, so will continue with a more persistence
approach to the I-35 sites and keep out MVFR cigs until we actually
see them. Will again look to the end of the TAF periods to see if the
broader ridging pattern aloft weakens enough to allow the troughing
pattern to the west to push the weak overrunning lift far east
enough to generate some MVFR cigs and light shower into the I-35
corridor before daybreak Monday. Meanwhile persistent instability
continues at DRT, but precipitation events have been mostly glancing
blows with little impact. Will continue to showcase the late afternoon
period to where stronger convection is favored.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 89 73 88 / 30 70 60 50
Austin Bergstrom Intl Airport 74 88 73 87 / 30 70 60 60
New Braunfels Muni Airport 75 91 73 89 / 30 60 60 60
Burnet Muni Airport 73 86 70 83 / 50 80 70 70
Del Rio Intl Airport 77 89 75 88 / 60 90 80 70
Georgetown Muni Airport 73 88 72 85 / 40 70 60 50
Hondo Muni Airport 75 89 73 87 / 40 80 50 60
San Marcos Muni Airport 73 88 71 87 / 30 60 60 60
La Grange - Fayette Regional 74 88 73 88 / 30 60 40 50
San Antonio Intl Airport 77 90 75 88 / 30 70 60 60
Stinson Muni Airport 77 92 75 89 / 30 70 50 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...18
Long-Term...17
Aviation...18
Hazardous weather outlook, Aug 31, 8:05 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
905 PM CDT Sat Aug 31 2024
TXZ171>173-183>194-202>209-217>225-228-020215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
905 PM CDT Sat Aug 31 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered to numerous showers and thunderstorms on Sunday through
mid week, become more isolated late week. Locally heavy rainfall
and gusty winds are the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Kendall
- When
- September 1, 12:00 AM CST to September 10, 6:00 AM CST
- Where
- Kendall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 4, 20245 deaths · 4 events
- Heat in Nevada, September 1 to 2, 20243 deaths · 1 event
- Wildfire in Washington, September 1 to 30, 2024$100 million · 1 event
- Flash Flooding and Flood in Texas, September 1 to 3, 20241 death · 16 events
- Wildfire in Oregon, September 1 to 15, 2024$4.0 million · 1 event
- Wildfire in Washington, September 1 to 3, 2024$3.7 million · 1 event
- Wildfire in Idaho, September 1 to 30, 2024$2.0 million · 1 event
- Flash Flooding and Damaging Winds in North Carolina, September 1, 2024$54,000 · 50 kt wind · 12 events
- Drought in West Virginia, September 1 to 30, 202440 events
- Damaging Wind in Indiana, September 1, 2024$60,000 · 56 kt wind · 1 event
- Drought in Tennessee, September 1 to 30, 202435 events
- Damaging Wind in Guam, September 1, 2024$43,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212302.